RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform., 2018, Volume 18, Issue 3, Pages 305–315 (Mi isu765)  

Scientific Part
Mathematics

Some properties of $0/1$-simplices

M. V. Nevskii, A. Yu. Ukhalov

P. G. Demidov Yaroslavl State University, 14, Sovetskaya Str., Yaroslavl, 150003, Russia

Abstract: Let $n\in {\mathbb N}$, and let $Q_n=[0,1]^n$. For a nondegenerate simplex $S\subset {\mathbb R}^n$, by $\sigma S$ we mean the homothetic copy of $S$ with center of homothety in the center of gravity of $S$ and ratio of homothety $\sigma$. Put $\xi(S)=\min\{\sigma\geq 1: Q_n\subset \sigma S\}$, $\xi_n=\min\{\xi(S): S\subset Q_n\}$. By $P$ we denote the interpolation projector from $C(Q_n)$ onto the space of linear functions of $n$ variables with the nodes in the vertices of a simplex $S\subset Q_n$. Let $\|P\|$ be the norm of $P$ as an operator from $C(Q_n)$ to $C(Q_n)$, $\theta_n=\min\|P\|$. By $\xi^\prime_n$ and $\theta^\prime_n$ we denote the values analogous to $\xi_n$ and $\theta_n$, with the additional condition that corresponding simplices are $0/1$-polytopes, i. e., their vertices coincide with vertices of $Q_n$. In the present paper, we systematize general estimates of the numbers $\xi^\prime_n$, $\theta^\prime_n$ and also give their new estimates and precise values for some $n$. We prove that $\xi^\prime_n\asymp n$, $\theta^\prime_n\asymp \sqrt{n}$. Let one vertex of $0/1$-simplex $S^*$ be an arbitrary vertex $v$ of $Q_n$ and the other $n$ vertices are close to the vertex of the cube opposite to $v$. For $2\leq n\leq 5$, each simplex extremal in the sense of $\xi^\prime_n$ coincides with $S^*$. The minimal $n$ such that $\xi(S^*)>\xi^\prime_n$ is equal to $6$. Denote by $P^*$ the interpolation projector with the nodes in the vertices of $S^*$. The minimal $n$ such that $\|P^*\|>\theta^\prime_n$ is equal to $5$.

Key words: simplex, cube, homothety, axial diameter, interpolation, projector, numerical methods.

Funding Agency Grant Number
Ministry of Education and Science of the Russian Federation 1.12873.2018/12.1
This work was carried out within the framework of the State Programme of the Ministry of Education and Science of the Russian Federation (project no. 1.12873.2018/12.1).


DOI: https://doi.org/10.18500/1816-9791-2018-18-3-305-315

Full text: PDF file (209 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 514.17+517.51+519.6

Citation: M. V. Nevskii, A. Yu. Ukhalov, “Some properties of $0/1$-simplices”, Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform., 18:3 (2018), 305–315

Citation in format AMSBIB
\Bibitem{NevUkh18}
\by M.~V.~Nevskii, A.~Yu.~Ukhalov
\paper Some properties of $0/1$-simplices
\jour Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform.
\yr 2018
\vol 18
\issue 3
\pages 305--315
\mathnet{http://mi.mathnet.ru/isu765}
\crossref{https://doi.org/10.18500/1816-9791-2018-18-3-305-315}
\elib{http://elibrary.ru/item.asp?id=35728998}


Linking options:
  • http://mi.mathnet.ru/eng/isu765
  • http://mi.mathnet.ru/eng/isu/v18/i3/p305

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Известия Саратовского университета. Новая серия. Серия Математика. Механика. Информатика
    Number of views:
    This page:79
    Full text:32
    References:13

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020